Illinois, 2011

Lightning Strike in Illinois, April 23, 2011

April 23, 2011 · NWS ILX · 1 event in 1 county or zone

Scattered thunderstorms developed in the late morning and early afternoon of April 23rd along and north of a stationary front draped across southeast Illinois. One of the thunderstorms produced a lightning strike which destroyed a shed and its contents in rural southern Shelby County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Scattered thunderstorms developed in the late morning and early afternoon of April 23rd along and north of a stationary front draped across southeast Illinois. One of the thunderstorms produced a lightning strike which destroyed a shed and its contents in rural southern Shelby County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 23, 10:33 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 23, 10:33 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1133 AM CDT SAT APR 23 2011

.DISCUSSION...
ISSUED 1127 AM CDT SAT APR 23 2011
MAIN COLD FRONT A LITTLE TO THE SOUTH AND CLOUDS DOMINATE THE
SKIES ACROSS CENTRAL ILLINOIS. TEMPERATURES SLIGHTLY WARMER THAN
YESTERDAY AT THE SAME TIME...BUT OVERALL THE FORECAST REMAINS
UNCHANGED. PRECIP STILL MAKING ITS WAY OVER THE SE...BUT THE REST
OF THE CWA IS DRY...THO SOME WEAK ECHOS MAKING ITS WAY ACROSS THE
MIDDLE OF THE STATE. WILL SEND OUT A ZONE UPDATE FOR REMOVING
MORNING FOG WORDING...OTHERWISE...FORECAST REMAINS UNCHANGED.

HJS
&&

.AVIATION...
ISSUED 615 AM CDT SAT APR 23 2011

STATIONARY FRONT OVER THE OHIO VALLEY HAS EDGED SOUTHWARD ENOUGH TO
KEEP ASSOCIATED LOW CLOUDS/PRECIPITATION TO THE SOUTH OF THE
TERMINALS THIS PERIOD. SOME LOW STRATUS AND FOG ARE LINGERING THIS
MORNING NEAR PIA/BMI/CMI...BUT THIS SHOULD DRY UP EARLY ON.
OTHERWISE...ONCE THE BOUNDARY LAYER MIXES THROUGH EXPECT MAINLY
WESTERLY SURFACE WINDS 10-15KT AS LOW PRESSURE MOVES FROM MN INTO
THE GREAT LAKES TODAY. INCREASING CONVECTION OVER SOUTHWESTERN INTO
CENTRAL MO THIS MORNING WILL PUSH SOME INCREASING MID LEVEL BLOW-OFF
CLOUDS INTO THE AREA AFTER MID MORNING. AFTER 00Z SUN...HIGH
PRESSURE WILL MOVE ACROSS THE PLAINS TO WESTERN IA RESULTING IN
SURFACE WINDS DECREASING AND VEERING TO NORTHERLY. DESPITE THE MID
CLOUD COVER...LIGHT WINDS AND SATURATED SOIL WILL PROBABLY CAUSE
SOME 3-5SM FOG TONIGHT. MOST OF THIS SHOULD BE AFTER 06Z SUN.

04
&&

.PREV DISCUSSION...
ISSUED 314 AM CDT SAT APR 23 2011

AN EXTENDED PERIOD OF WET WEATHER IS IN STORE FOR CENTRAL ILLINOIS
OVER THE NEXT WEEK. MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE
THE THREAT FOR FLOODING.

07Z SURFACE ANALYSIS SHOWS COLD FRONT PUSHING INTO THE OHIO RIVER
VALLEY...WITH WEAK RIDGE OF HIGH PRESSURE EXTENDING FROM THE NORTHERN
ROCKIES INTO THE PLAINS. WIDESPREAD CONVECTION CONTINUES SOUTH OF
THE BOUNDARY FROM SOUTHEAST MISSOURI EASTWARD INTO SOUTHERN
INDIANA...HOWEVER THE PRECIP HAS TEMPORARILY COME TO AN END NORTH OF
THE FRONT ACROSS THE KILX CWA.

SHORT TERM...TODAY THROUGH MONDAY
FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE OHIO RIVER TODAY...AS
IT BECOMES PARALLEL TO THE UPPER-LEVEL FLOW. THANKS TO WEAK HIGH
PRESSURE BUILDING IN FROM THE WEST...MUCH OF CENTRAL ILLINOIS WILL
SEE A BREAK IN THE PRECIP. THE EXCEPTION WILL BE ALONG AND SOUTH OF
I-70...WHERE SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST IN THE
VICINITY OF THE FRONT.

UPPER WAVE CURRENTLY NOTED ON WATER VAPOR IMAGERY OVER SOUTHERN
NEVADA WILL RIPPLE E/NE TONIGHT...PROVIDING ENHANCED LIFT ALONG AND
NORTH OF THE STALLED FRONT. AS A RESULT...SHOWERS AND THUNDERSTORMS
WILL BECOME NUMEROUS ACROSS THE SE CWA...WITH LOCALLY HEAVY RAINFALL
OF 1 TO 1.50 INCHES LIKELY. FURTHER NORTH...FORECAST SOUNDINGS
MOISTEN SUFFICIENTLY TO SUPPORT A FEW SHOWERS...HOWEVER RAINFALL
AMOUNTS WILL REMAIN QUITE LIGHT. HAVE ADJUSTED POPS TO CARRY LOW
CHANCES ACROSS THE NORTHERN TWO-THIRDS OF THE CWA QUICKLY INCREASING
TO CATEGORICAL ACROSS THE SOUTH. DUE TO RECENT HEAVY RAINFALL AND
THE THREAT FOR ADDITIONAL HEAVY RAIN TONIGHT...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH 12Z SUN FOR ALL LOCATIONS ALONG AND SOUTH
OF I-70.

ONCE INITIAL WAVE MOVES OFF TO THE EAST...A LULL IN THE PRECIP
CHANCES WILL OCCUR SUNDAY MORNING BEFORE ANOTHER STRONGER WAVE
QUICKLY APPROACHES BY SUNDAY AFTERNOON/NIGHT. THE CORRESPONDING
HEIGHT RISES AHEAD OF THIS FEATURE WILL HELP PULL THE WARM FRONT
NORTHWARD SUNDAY NIGHT...WITH BOUNDARY APPROACHING THE I-70 CORRIDOR
BY 12Z MON. A STRENGTHENING LOW-LEVEL JET WILL INTERACT WITH THE
FRONT TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE ENTIRE
AREA. HEAVY RAINFALL WILL BE LIKELY ACROSS THE SOUTHERN TWO-THIRDS
OF THE CWA...SO WOULD NOT BE SURPRISED TO SEE THE FLASH FLOOD WATCH
EXTENDED NORTHWARD TOWARD I-72 THROUGH SUNDAY NIGHT/MONDAY.

AN EVEN STRONGER UPPER WAVE WILL APPROACH FROM THE WEST LATE
MONDAY...CAUSING SURFACE CYCLOGENESIS ALONG THE TRAILING END OF THE
FRONT ACROSS OKLAHOMA. THIS LOW WILL TAKE A SIMILAR TRACK TO THE
LAST SEVERAL SYSTEMS...RIGHT ACROSS CENTRAL ILLINOIS MONDAY NIGHT.
THIS WILL LIKELY LEAD TO ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS ACROSS THE E/SE CWA AND ADDITIONAL HEAVY RAINFALL.

LONG TERM...TUESDAY THROUGH FRIDAY
BOTH THE GFS AND ECMWF SUGGEST A BREAK IN THE PRECIP FOR
TUESDAY...AS ANOTHER UPPER WAVE DIGS ACROSS THE CENTRAL/SOUTHERN
PLAINS. HAVE TRIMMED POPS ACCORDINGLY...TO FEATURE ONLY LOW CHANCES
ACROSS THE E/S IN CLOSER PROXIMITY TO THE PERSISTENT BAROCLINIC
ZONE. AS NEXT WAVE EJECTS E/NE...SURFACE LOW PRESSURE WILL TAKE
SHAPE OVER NORTHERN TEXAS BY 00Z WED. GIVEN THE HIGHER AMPLITUDE
UPPER WAVE EXPECTED ACROSS THE CENTER OF THE COUNTRY...THIS
PARTICULAR LOW MAY TAKE A MORE S/SE TRACK AS COMPARED TO RECENT
SYSTEMS. MODEL CONSENSUS TRACKS IT EASTWARD ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY THEN NORTHEASTWARD THROUGH THE OHIO RIVER
VALLEY ON WEDNESDAY. THIS PARTICULAR PATH WOULD KEEP ALL OF CENTRAL
AND SOUTHEAST ILLINOIS ON THE COOL SIDE OF THE SYSTEM...MEANING LESS
OF A SEVERE WEATHER RISK. WILL STILL SEE ANOTHER ROUND OF
SHOWERS/STORMS...ESPECIALLY ACROSS THE E/SE CWA. AFTER THAT...DRIER
WEATHER WILL FINALLY ARRIVE BY THURSDAY AND FRIDAY.

RAINFALL TOTALS OVER THE NEXT 5 DAYS WILL LIKELY EXCEED 2 INCHES
ACROSS ALL OF CENTRAL ILLINOIS...WITH OVER 5 INCHES LIKELY ALONG AND
SOUTH OF I-70. THIS AMOUNT OF RAINFALL ON TOP OF ALREADY SATURATED
SOIL WILL CERTAINLY POSE A MAJOR FLOODING CONCERN THROUGH NEXT WEEK.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ILZ062-063-066>068-
071>073.

&&
Hazardous weather outlook, Apr 23, 10:46 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CDT SAT APR 23 2011

ILZ027>031-036-037-040-041-047-049-050-241100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1146 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR INTERESTS ALONG THE ILLINOIS...MACKINAW AND SPOON RIVERS. DUE TO
THE HEAVY RAINFALL WHICH OCCURRED ACROSS THE AREA OVER THE PAST
SEVERAL DAYS...RIVER FLOODING IS EXPECTED TO CONTINUE INTO AT LEAST
EARLY NEXT WEEK. RESIDENTS ALONG THE ILLINOIS RIVER CAN EXPECT A
PROLONGED PERIOD OF MINOR TO MODERATE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WITH HEAVY RAIN WILL RETURN TO NORTH-CENTRAL ILLINOIS
BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST WEDNESDAY.
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE DURING THE
PERIOD...WHICH WILL POSE A FLASH FLOOD THREAT AS WELL AS CAUSING
ADDITIONAL FLOODING ALONG AREA RIVERS AND STREAMS. KEEP INFORMED
OF LATER FORECASTS REGARDING THIS HEAVY RAIN SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-241100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
1146 AM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR INTERESTS ALONG THE SANGAMON RIVER...DUE TO THE HEAVY RAINFALL
WHICH OCCURRED ACROSS THE AREA OVER THE PAST SEVERAL DAYS...RIVER
FLOODING IS EXPECTED TO CONTINUE INTO AT LEAST EARLY NEXT WEEK...
ESPECIALLY AROUND MONTICELLO.

FOR INTERESTS ALONG THE SANGAMON RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WITH HEAVY RAIN WILL RETURN TO CENTRAL AND EAST
CENTRAL ILLINOIS SUNDAY NIGHT AND CONTINUING THROUGH AT LEAST
WEDNESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
DURING THE PERIOD...WHICH WILL POSE A FLASH FLOOD THREAT AS WELL
AS CAUSING ADDITIONAL FLOODING ALONG AREA RIVERS AND STREAMS. KEEP
INFORMED OF LATER FORECASTS REGARDING THIS HEAVY RAIN SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-241100-
CLARK-CUMBERLAND-
1146 AM CDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS
AFTERNOON AND CONTINUE TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 2 INCHES WILL WORSEN THE FLOODING SITUATION OVER SOUTHEASTERN
ILLINOIS. RISES WILL CONTINUE ON MOST AREA RIVERS AND STREAMS...AND
SOME ROADWAYS MAY BECOME INUNDATED AGAIN. IN ADDITION...SOME OF THE
STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND POSSIBLY SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...ADDING ANOTHER 2 TO 4 INCHES TO RAINFALL TOTALS. THIS
WILL CREATE A DANGEROUS FLOODING AND FLASH FLOODING EPISODE FOR THE
OHIO RIVER VALLEY...INCLUDING SOUTHEASTERN ILLINOIS. THERE WILL ALSO
BE A RISK FOR SEVERE THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY...WHICH
COULD BRING LARGE HAIL AND DAMAGING WINDS ALONG WITH THE HEAVY
RAIN. PEOPLE ARE URGED TO KEEP WELL INFORMED OF THE LATEST WEATHER
SITUATION AND PREPARE FOR AN EXTENDED PERIOD OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-241100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1146 AM CDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY AND
CONTINUE TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
WORSEN THE FLOODING SITUATION OVER SOUTHEASTERN ILLINOIS. RISES WILL
CONTINUE ON MOST AREA RIVERS AND STREAMS...AND SOME ROADWAYS MAY
BECOME INUNDATED AGAIN. IN ADDITION...SOME OF THE STRONGER STORMS
WILL PRODUCE INTENSE FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...ADDING ANOTHER 2 TO 4 INCHES TO RAINFALL TOTALS. THIS
WILL CREATE A DANGEROUS FLOODING AND FLASH FLOODING EPISODE FOR THE
OHIO RIVER VALLEY...IN ADDITION TO THE LITTLE WABASH AND EMBARRAS
RIVER BASINS OVER SOUTHEAST ILLINOIS. THERE WILL ALSO BE A RISK
FOR SEVERE THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...WHICH COULD
BRING LARGE HAIL AND DAMAGING WINDS ALONG WITH THE HEAVY RAIN.
PEOPLE ARE URGED TO KEEP WELL INFORMED OF THE LATEST WEATHER
SITUATION AND PREPARE FOR AN EXTENDED PERIOD OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
AND REPORTS OF HEAVY RAIN AND OR FLOODING WOULD BE APPRECIATED.

SMITH

In the hours before

Local storm report, Apr 23, 6:55 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 AM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             2 E BIRDS               38.84N 87.63W
04/22/2011  M1.00 INCH       LAWRENCE           IL   MESONET

            DELAYED REPORT VIA COCORAHS

0300 PM     FLASH FLOOD      BRIDGEPORT              38.71N 87.76W
04/22/2011                   LAWRENCE           IL   CO-OP OBSERVER

            SEVERE STREET FLOODING. TIME ESTIMATED.

0300 PM     FLASH FLOOD      LAWRENCEVILLE           38.73N 87.69W
04/22/2011                   LAWRENCE           IL   CO-OP OBSERVER

            SEVERE STREET FLOODING. TIME ESTIMATED.

0300 PM     FLASH FLOOD      SUMNER                  38.72N 87.86W
04/22/2011                   LAWRENCE           IL   CO-OP OBSERVER

            SEVERE STREET FLOODING. TIME ESTIMATED.

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
04/23/2011  M1.07 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HOUR TOTAL ENDING 7AM.

0700 AM     HEAVY RAIN       WATSON                  39.03N 88.57W
04/23/2011  M1.08 INCH       EFFINGHAM          IL   MESONET

            24 HOUR AMOUNT ENDING 7AM. SWOP OBSERVER.

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
04/23/2011  M0.96 INCH       MORGAN             IL   CO-OP OBSERVER

            24 HOUR AMOUNT ENDING 7AM.

0700 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
04/23/2011  M1.14 INCH       MASON              IL   CO-OP OBSERVER

            24 HOUR AMOUNT ENDING 7AM.

0700 AM     HEAVY RAIN       6 SSE CLAY CITY         38.61N 88.31W
04/23/2011  M1.35 INCH       CLAY               IL   CO-OP OBSERVER

            ALSO PEA-SIZED HAIL AT 130 PM CDT 4/22/11

0700 AM     HEAVY RAIN       3 SW EFFINGHAM          39.09N 88.59W
04/23/2011  M0.93 INCH       EFFINGHAM          IL   CO-OP OBSERVER

            24 HOUR AMOUNT ENDING 7AM.

&&

CHURCHILL
Local storm report, Apr 23, 7:17 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 AM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 E BIRDS               38.84N 87.63W
04/23/2011  M1.35 INCH       LAWRENCE           IL   MESONET

            24 HR TOTAL SWOP

&&

HJS
Local storm report, Apr 23, 7:27 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
827 AM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY RAIN       MANITO                  40.42N 89.78W
04/23/2011  M1.33 INCH       MASON              IL   MESONET

            SWOP

&&

HJS
Local storm report, Apr 23, 8:34 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
934 AM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HEAVY RAIN       NW DECATUR              39.85N 88.93W
04/23/2011  M1.75 INCH       MACON              IL   MESONET

            SWOP 24 HR TOTAL

&&

HJS

The radar

The Lincoln radar (KILX), 111 km away, was scanning. The volume nearest the first event began at 17:48 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Shelby

When
April 23, 11:50 AM CST
Where
Shelby County, 5 mi E of Cowden
Property damage
$8,000
Reported by
Newspaper
Coordinates
39.250, -88.777

Lightning struck a propane line and quickly spred to an 8 foot by 12 foot shed. The shed was quickly engulfed in flames and was a total loss. There were no injuries.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302720.